Florida, 2007Damaging Wind in Florida, August 26, 2007
August 26, 2007 · NWS TBW · 1 event in 1 county or zone
Scattered thunderstorms developed along the sea breeze front around noon and became more numerous by late afternoon due to boundary collisions and diurnal heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along the sea breeze front around noon and became more numerous by late afternoon due to boundary collisions and diurnal heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 26, 11:58 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 26, 11:58 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1258 PM EDT SUN AUG 26 2007
.SHORT TERM (TONIGHT-TUE)...WIDESPREAD AFTERNOON CONVECTION TO
WIND DOWN AND BECOME SCATTERED THIS EVENING ENDING AND PUSHING
OFFSHORE AROUND MIDNIGHT WITH TEMPS NEAR NORMAL. UPPER DRY SLOT TO
CONTINUE TO MOVE OVER THE AREA FROM THE SE IN WEAK FLOW ALOFT.
MON-TUE...SLIGHTLY DRIER ATMOSPHERE TO REMAIN OVER THE REGION AS
SFC-UPPER RIDGING REBUILDS WITH AXIS N OF THE AREA. RAIN CHANCES/COVERAGE
LOWER THAN THIS WEEKEND AND TO HOLD IN THE MID SCATTERED RANGE
WHILE TEMPS ABOUT A DEGREE+ ABOVE CLIMO.
.LONG TERM (TUE NIGHT-SUN)...A WEAK BOUNDARY WILL SETTLE INTO
NORTHERN FL WEDNESDAY WITH WEAK RIDGING REMAINING ACROSS SOUTHERN
FL. RIDGING WILL GRADUALLY BUILD NORTH ACROSS THE AREA THROUGH THE
WEEK...WITH GENERALLY EASTERLY FLOW IN PLACE THROUGH THE PERIOD.
SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY ALONG SEABREEZE AND
OUTFLOW BOUNDARIES WITH 30-40 PERCENT RAIN CHANCES EACH AFTERNOON
BECOMING 20 PERCENT IN THE EVENINGS. TEMPERATURES WILL BE NEAR CLIMO
EACH DAY WITH HIGHS AROUND 90 TO THE LOWER 90S AND LOWS IN THE MID
TO UPPER 70S.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL WITH SCATTERED AFTERNOON
THUNDERSTORMS CAUSING TEMPO MVFR/IFR CONDITIONS WITH CIGS AND VSBYS.
VFR WILL THEN BE IN PLACE OVERNIGHT THROUGH MONDAY MORNING.
&&
.MARINE...HIGH PRESSURE RIDGE AXIS N OF THE AREA TO SLIGHTLY STRENGTHEN
AND KEEP E/SE LL OVER THE E GULF WATERS TON-TUE THEN RELAX AGAIN
MID TO LATE WEEK. WINDS AND SEAS BELOW HIGHLIGHTS.
&&
.FIRE WEATHER...NO HIGHLIGHTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 91 77 91 / 30 40 20 40
FMY 75 92 76 92 / 30 40 20 40
GIF 75 93 75 93 / 30 40 20 40
SRQ 74 91 75 92 / 30 40 20 40
BKV 73 92 72 92 / 30 40 20 40
SPG 79 90 79 92 / 30 40 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE...RD
LONG TERM/AVIATION...JC
Hazardous weather outlook, Aug 26, 4:25 AM EST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
525 AM EDT SUN AUG 26 2007
FLZ039-042-043-048>052-055>057-060>062-065-262100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
525 AM EDT SUN AUG 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS WILL MOVE ONSHORE FROM TAMPA THROUGH CEDAR KEY
THIS MORNING. WATERSPOUTS ARE POSSIBLE. ELSEWHERE...SCATTERED STORMS
SHOULD DEVELOP ALONG SEA BREEZE FRONT AROUND NOON THEN BECOME MORE
NUMEROUS BY LATE AFTERNOON DUE TO BOUNDARY COLLISIONS AND DAYTIME
HEATING. THE STORMS WILL DIMINISH AROUND DARK WITH ISOLATED STORMS
CONTINUING OFFSHORE THROUGH THE NIGHT.
...THUNDERSTORM IMPACT...
THE MAIN THREAT WILL BE EXCESSIVE LIGHTNING. IF LIGHTNING
IS OBSERVED OR THUNDER IS HEARD...SEEK SHELTER INSIDE A VEHICLE OR
MOVE INDOORS IMMEDIATELY. WAIT 30 MINUTES AFTER THE LAST THUNDER
IS HEARD BEFORE RESUMING OUTDOOR ACTIVITIES. ISOLATED REPORTS OF
PEA TO DIME SIZE HAIL AND DOWN BURST WINDS UP TO 50 MPH CAN BE
EXPECTED.
...FLOOD IMPACT...
URBAN AND SMALL STREAM FLOODING IS POSSIBLE DUE TO THE EXPECTED
SLOW MOVEMENT OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE HIGH PRESSURE RIDGE WILL REMAIN TO THE NORTH OF THE AREA
ALLOWING SOUTHEAST WINDS TO PUSH THE ATLANTIC COAST SEA BREEZE
FRONT TO THE WEST. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL CONTINUE EACH AFTERNOON AND EARLY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
NOAH
In the hours before
Special weather statement, Aug 26, 1:52 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
252 PM EDT SUN AUG 26 2007
FLZ042-261930-
CITRUS-
252 PM EDT SUN AUG 26 2007
...TORRENTIAL RAINS WILL DROP UP TO 3 INCHES IN BEVERLY HILLS AND
CITRUS SPRINGS IN NORTHERN CITRUS COUNTY...
THUNDERSTORMS...MOVING NORTH AT 10 MPH...WILL AFFECT BEVERLY
HILLS...AND CITRUS SPRINGS...CONTINUING TOWARD DUNNELLON...UNTIL
AROUND 330 PM EDT. RADAR HAS ESTIMATED POCKETS OF MORE THAN 2 INCHES
OF RAIN SO FAR IN CITRUS SPRINGS...AND AN ADDITIONAL INCH OR SO IS
EXPECTED BEFORE THE STORMS TAPER OFF. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR WILL OCCUR ELSEWHERE. MOTORISTS CAN EXPECT PONDING
OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. EXPECTED. IF
CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.
SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.
REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION
BSG
Special weather statement, Aug 26, 2:40 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
340 PM EDT SUN AUG 26 2007
FLZ052-262145-
POLK-
INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN
340 PM EDT SUN AUG 26 2007
...ANOTHER ROUND OF TORRENTIAL THUNDERSTORMS WITH FREQUENT CLOUD TO
GROUND LIGHTNING SET TO COVER POLK COUNTY AGAIN THIS AFTERNOON...
A DEVELOPING BAND OF THUNDERSTORMS WILL MOVE INTO SOUTHEASTERN
POLK COUNTY BEFORE 345 PM. THESE STORMS WILL CONTINUE TO MOVE
TOWARD THE NORTH NORTHWEST AT AROUND 10 MPH AND COVER MUCH OF THE
AREA FROM HIGHWAY 27 TO POINTS EAST BY 430 PM. OTHER STORMS WILL
REACH INTO SOUTHERN AND SOUTHWESTERN POLK COUNTY...INCLUDING FORT
MEADE AND BARTOW...BY 430 PM.
THEREAFTER...BOUNDARIES FROM EARLIER STORMS IN
MANATEE...HILLSBOROUGH...AND PASCO COUNTY WILL ACT ON BOUNDARIES
SENT OUT FROM THE EASTERN POLK STORMS TO CREATE ADDITIONAL
WIDESPREAD ACTIVITY IN NORTHERN AND WESTERN POLK
COUNTY...INCLUDING MUCH OF THE I 4 CORRIDOR AND POINTS SOUTH FROM
AUBURNDALE TO LAKELAND...BETWEEN 430 AND 530 PM.
THE PRIMARY THREATS WILL BE LOCALLY HEAVY RAINFALL IN EXCESS OF 3
INCHES AS WELL AS FREQUENT TO POSSIBLY EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES. RESIDENTS PLANNING OUTDOOR ACTIVITIES LATE THIS
AFTERNOON MAY WISH TO REMAIN INDOORS...AND MOTORISTS PLANNING TO
DRIVE SHOULD PREPARE TO AVOID TYPICAL FLOOD PRONE AREAS AS WELL AS
FOR DETERIORATING CONDITIONS ON OTHER ROADS AND HIGHWAYS.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR
UPDATES AND POSSIBLE HAZARDOUS WEATHER ADVISORIES OR WARNINGS
LATER THIS AFTERNOON.
BSG
Thunderstorm Wind, Lee
- When
- August 26, 3:22 PM EST
- Where
- Lee County, 7 mi SE of (Fmy)ft Myers Page F
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.508, -81.790
A microburst produced a 74 MPH wind gust at the ASOS at the Regional Southwest International Airport (KRSW). No damage was reported at the airport and no other strong winds were reported in and around Fort Myers.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, August 26, 20071 death · 18 injured · $52 million · EF4 · 36 events
- Damaging Winds and Lightning Strikes in Georgia, August 26 to 27, 20071 death · $161,000 · 50 kt wind · 5 events
- Tornadoes and Hail in Minnesota, August 26, 2007$500,000 · EF2 · 26 events
- Tornadoes and Hail in North Dakota, August 26, 2007$765,000 · EF0 · 5 events
- Hail and Damaging Winds in North Carolina, August 26, 2007$50,000 · 1 in hail · 4 events
- Flash Flooding and Hail in California, August 26, 2007$20,000 · 0.75 in hail · 3 events
- Flash Flooding and Damaging Winds in North Carolina, August 26, 200750 kt wind · 7 events
- Hail and Damaging Wind in Kansas, August 26, 20071 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 26 to 27, 20074 events
- Flash Flood and Hail in California, August 26, 20070.75 in hail · 2 events
- Hail in Utah, August 26, 20071 in hail · 2 events
- Damaging Winds in South Carolina, August 26, 200750 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44986.